Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 82, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2003, 4:22 PM MDT for San Miguel County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2003, 4:22 PM MDT (22:22 UTC)
- Expired
- Jun 15, 2003, 5:00 PM MDT
- In force
- 38 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 152222 SVRABQ NMC047-152300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 422 PM MDT SUN JUN 15 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 500 PM MDT * AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES NORTHWEST OF TRUJILLO...OR ABOUT 20 MILES EAST OF LAS VEGAS...MOVING SOUTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE VARIADERO PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3579 10482 3569 10500 3521 10472 3534 10442 $$ KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:59 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 15, 2:59 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 259 PM MDT SUN JUN 15 2003 A FEW SMALL SHOWERS/THUNDERSTORMS HAVE SPROUTED NEAR AND EAST OF THE DIVIDE MAINLY IN CIBOLA AND MCKINLEY COUNTIES...BUT SO FAR AND BY FAR THE BULK HAVE BEEN FORMING ALONG AND JUST E OF THE CENTRAL MOUNTAIN CHAIN. MOVEMENT MORE S THAN E AND NEXT 2 TO PERHAPS 3 DAYS EVEN LESS EASTWARD DRIFT TO STORMS. ANOTHER SIGNIFICANT E WIND PUSH EXPECTED INTO RIO GRANDE VALLEY TONIGHT AND FAIRLY LIKELY AGAIN MONDAY NIGHT. THESE LIKELY TO BE COMBO OF PRESSURE GRADIENT AS WELL AS CONVECTION INDUCED. SO SHOULD CONTINUE TO SEE UPSWING IN DAYTIME AND EVENING CONVECTION BETWEEN W SLOPES CENTRAL MOUNTAIN CHAIN AND DIVIDE MONDAY AND TUESDAY...WITH SOME AGAIN WEDNESDAY AND LESSENING THURSDAY. WILL STAY WITH DRY FORECAST FOR NOW FRIDAY ON... BUT WILL HAVE TO WATCH DEGREE OF SOUTHERLY FLOW ALOFT WITH UPPER RIDGE BEING SHOVED E FOR AWHILE BY FAIRLY DECENT MID AND UPPER SHORT WAVE INTO S CA. IF FLOW ON FRONT SIDE HAS MOSTLY OR TOTALLY SOUTHERLY COMPONENT AND HAS FAR ENOUGH SOUTHWARD REACH TO TAP A LITTLE ITCZ MOISTURE THEN MAY NEED TO ADD SOME POPS FRIDAY POSSIBLY INTO WEEKEND. NOT GOING THERE YET THOUGH AS IS TOO FAR AHEAD TO MESS WITH STILL NORMALLY DRY CLIMATOLOGY. 43 PRELIMINARY NUMBERS... FARMINGTON................ 058/090 057/091 056 43000 GALLUP.................... 046/089 047/089 044 43000 GRANTS.................... 046/089 046/089 046 43122 GLENWOOD.................. 058/091 056/093 057 43001 CHAMA..................... 045/077 045/077 044 43222 LOS ALAMOS................ 054/079 054/079 053 43222 RED RIVER................. 040/070 040/071 040 43232 TAOS...................... 047/075 048/076 047 43222 SANTA FE.................. 052/082 052/082 051 43122 SANTA FE AIRPORT.......... 054/083 054/083 053 43122 ESPANOLA.................. 056/084 056/084 055 43122 ALBUQUERQUE HEIGHTS....... 064/088 063/088 063 43122 ALBUQUERQUE VALLEY........ 059/090 058/090 058 43122 ALBUQUERQUE FOOTHILLS..... 058/087 057/087 057 43122 ALBUQUERQUE WEST MESA..... 062/089 061/089 061 43122 SOCORRO................... 061/090 060/091 059 43122 SANDIA PARK/CEDAR CREST... 051/085 050/085 050 43232 MORIARTY/ESTANCIA......... 052/089 051/090 051 43232 CARRIZOZO................. 060/084 056/085 054 43222 RUIDOSO................... 052/077 046/078 044 43222 RATON..................... 050/079 050/080 049 43222 LAS VEGAS................. 048/078 049/079 050 43232 ROY....................... 048/078 049/079 048 43222 CLAYTON................... 056/081 058/083 057 43222 SANTA ROSA................ 057/087 058/088 057 43222 TUCUMCARI................. 060/086 061/087 059 43222 FORT SUMNER............... 062/087 062/088 061 43222 CLOVIS.................... 059/085 060/086 059 43222 PORTALES.................. 060/088 061/089 060 43222 ROSWELL................... 062/089 063/090 062 43222 .ABQ...NONE.
Hazardous weather outlook, Jun 15, 6:00 AM MDT, 10 hours 22 minutes before
NMZ001>021-026-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AS
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:19 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 41 min |
| Jun 15, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.